Police seeing uptick in 'spice' overdoses in north Toledo

Police seeing uptick in 'spice' overdoses in north Toledo

TOLEDO, OH (WTOL) - K2, also known as 'spice' has been illegal for some time, but it's still showing up in neighborhoods across the country.

Police say the drug is causing more overdoses in Toledo recently, especially with new mixes that include cocaine and heroin.

One of those overdoses happened at 3:30 Wednesday morning at Greenbelt Apartments in north Toledo. The victim was a 12-year-old boy.

"He had a head wound. He had informed us that he had smoked some K2 and started to pass out, fell down the stairs and hit his head. And he ended up outside," said Lt. Joe Heffernan of TPD.

Toledo Police say they are seeing more K2 in the last few months, especially in the north Toledo.

Marketed as "synthetic marijuana," it is really nothing like the plant. It can contain up to 700 different chemicals, including fentanyl. And some mixes can prove fatal

"It's very dangerous," Lt. Heffernan said. "We highly suggest people don't experiment with it. We've seen numerous incidents of people overdosing on this."

Police say the boy's mother lives at the apartment complex where he was injured, but she does not have custody.

Lucas County Children Services says the boy had gone AWOL on his caregiver. They are ensuring he gets the medical care he needs.

Follow WTOL:  

Download our app here

Copyright 2017 WTOL. All rights reserved.